Alert archive / Alabama / Tornado Warnings in 2022

Tornado Warning 30, NWS Birmingham, AL

March 30, 2022Pickens County, Tuscaloosa County, Alabama

NWS Birmingham, AL issued this tornado warning at Mar 30, 2022, 9:03 PM CDT for Pickens County, Tuscaloosa County, Alabama. It was in force for 42 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2022, 9:03 PM CDT (02:03 UTC)
Expired
Mar 30, 2022, 9:45 PM CDT
In force
42 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Pickens County, AL, Tuscaloosa County, AL

The radar

The Columbus AFB radar (KGWX), 82 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 9:03 PM CDTTSTM WND DMG2 Ssw Kirk, ALDAMAGE TO A MOBILE/MANUFACTURED HOME. POSSIBLE EXTENSION OF THE TDS TRACK NOTED TO THE NORTHEAST.
Mar 30, 9:03 PM CDTTSTM WND DMG2 Ssw Kirk, ALDAMAGE TO A MOBILE/MANUFACTURED HOME. TWO BARNS WERE DESTROYED AND ANOTHER BUILDING WAS DESTROYED. VEHICLES WERE ALSO DAMAGED. POSSIBLE TORNADO.
Mar 30, 9:11 PM CDTTORNADO3 Nw Elrod, ALTORNADO DEBRIS SIGNATURE NOTED ON RADAR.
Mar 30, 9:15 PM CDTTSTM WND DMG1 Se Echola, ALCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 SE ECHOLA. PUBLIC REPORT OF DAMAGE TO TREES CLOSE TO THE INTERSECTION OF BOYD ROAD AND UPPER COLUMBUS RD. UPDATED: DAMAGE TO A HOME AND A SHOP REPORTED ALONG ECHOLA ROAD ABOUT A MILE OFF OF U.S. HIGHWAY 82. POSSIBLE
Mar 30, 9:15 PM CDTTSTM WND DMG1 Se Echola, ALPUBLIC REPORT OF DAMAGE TO TREES CLOSE TO THE INTERSECTION OF BOYD ROAD AND UPPER COLUMBUS RD. POSSIBLE TORNADO.
Mar 30, 9:18 PM CDTTORNADO3 Ene Echola, ALTDS NOTED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 5:29 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2022-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2022-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1794 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
449 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

918 
WFUS54 KBMX 310203
TORBMX
ALC107-125-310245-
/O.NEW.KBMX.TO.W.0030.220331T0203Z-220331T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
903 PM CDT Wed Mar 30 2022

The National Weather Service in Birmingham has issued a

* Tornado Warning for...
  Northwestern Tuscaloosa County in west central Alabama...
  East central Pickens County in west central Alabama...

* Until 945 PM CDT.
    
* At 903 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Gordo, moving northeast at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Gordo, Coker, Samantha, Bankhead Lock And Dam, Lake Lurleen State
  Park, Binion Creek Landing, Lake Tuscaloosa, Moores Bridge, Buhl,
  Windham Springs, New Lexington, Tierce Pattton Bridge, Kirk, Wiley,
  Pioneer, Echola, Highway 69 Bridge and Elrod.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3352 8772 3352 8767 3356 8767 3358 8764
      3358 8763 3359 8763 3361 8761 3360 8745
      3347 8734 3346 8734 3345 8732 3343 8730
      3315 8792 3328 8801
TIME...MOT...LOC 0203Z 232DEG 44KT 3323 8791 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

87/Grantham
4 follow-up statements
343 
WWUS54 KBMX 310213
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
913 PM CDT Wed Mar 30 2022

ALC107-125-310245-
/O.CON.KBMX.TO.W.0030.000000T0000Z-220331T0245Z/
Tuscaloosa AL-Pickens AL-
913 PM CDT Wed Mar 30 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
NORTHWESTERN TUSCALOOSA AND NORTHEASTERN PICKENS COUNTIES...
        
At 913 PM CDT, a confirmed tornado was located near Gordo, moving
northeast at 55 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Gordo, Samantha, Binion Creek Landing, Wiley, Moores Bridge, Echola,
Windham Springs, New Lexington, Elrod and Lake Tuscaloosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3324 8781 3334 8793 3342 8784 3352 8772
      3352 8767 3356 8767 3358 8764 3358 8763
      3359 8763 3361 8761 3360 8745 3350 8736
TIME...MOT...LOC 0213Z 227DEG 47KT 3333 8779 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

87/Grantham
838 
WWUS54 KBMX 310217
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
917 PM CDT Wed Mar 30 2022

ALC107-310226-
/O.CAN.KBMX.TO.W.0030.000000T0000Z-220331T0245Z/
Pickens AL-
917 PM CDT Wed Mar 30 2022

...THE TORNADO WARNING FOR NORTHEASTERN PICKENS COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 100 AM CDT for west central
Alabama.

LAT...LON 3342 8784 3352 8772 3352 8767 3356 8767
      3358 8763 3359 8763 3361 8761 3360 8745
      3350 8737 3327 8776 3339 8784
TIME...MOT...LOC 0216Z 227DEG 47KT 3336 8775 

$$

ALC125-310245-
/O.CON.KBMX.TO.W.0030.000000T0000Z-220331T0245Z/
Tuscaloosa AL-
917 PM CDT Wed Mar 30 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
NORTHWESTERN TUSCALOOSA COUNTY...
        
At 916 PM CDT, a confirmed tornado was located near Lake Lurleen
State Park, or 9 miles east of Gordo, moving northeast at 55 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Samantha, Binion Creek Landing, Wiley, Moores Bridge, Echola, Windham
Springs, New Lexington and Lake Tuscaloosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3342 8784 3352 8772 3352 8767 3356 8767
      3358 8763 3359 8763 3361 8761 3360 8745
      3350 8737 3327 8776 3339 8784
TIME...MOT...LOC 0216Z 227DEG 47KT 3336 8775 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

87/Grantham
578 
WWUS54 KBMX 310225
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
925 PM CDT Wed Mar 30 2022

ALC125-310245-
/O.CON.KBMX.TO.W.0030.000000T0000Z-220331T0245Z/
Tuscaloosa AL-
925 PM CDT Wed Mar 30 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
NORTHWESTERN TUSCALOOSA COUNTY...
    
At 925 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Samantha, or 16 miles north of Northport, moving
northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Samantha, Windham Springs, Wiley and New Lexington. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3335 8770 3346 8779 3352 8772 3352 8767
      3356 8767 3358 8763 3359 8763 3361 8761
      3360 8745 3353 8739
TIME...MOT...LOC 0225Z 225DEG 44KT 3347 8768 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

87/Grantham
705 
WWUS54 KBMX 310231
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
931 PM CDT Wed Mar 30 2022

ALC125-310245-
/O.CON.KBMX.TO.W.0030.000000T0000Z-220331T0245Z/
Tuscaloosa AL-
931 PM CDT Wed Mar 30 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTH
CENTRAL TUSCALOOSA COUNTY...
    
At 931 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles north of Samantha, or 16 miles southeast of
Fayette, moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Wiley and New Lexington. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3346 8764 3352 8771 3352 8767 3356 8767
      3358 8763 3359 8763 3361 8761 3360 8745
      3355 8741
TIME...MOT...LOC 0231Z 230DEG 44KT 3353 8761 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

87/Grantham

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Mar 30, 7:21 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Mar 30, 7:21 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
721 PM CDT Wed Mar 30 2022

.UPDATE...
Mesoscale Update and 00Z Aviation.

&&

.SHORT TERM...
/Updated at 0700 PM CDT Wed Mar 30 2022/

The low level jet in excess of 50kts has spread over a large part
of Central Alabama. These winds have mixed to the surface to near
50 mph. Several reports have been received of trees and power
lines down, some structure damage, and power outages. These winds
will continue until the semi-discrete line moves through. Please
exercise extra caution with these high winds around.

The convective line west of the area has become more semi-discrete
over the past few hours. This may enhance the chances of severe
wind gusts on top of the strong gradient winds as the line passes.
Some activity has developed ahead of the main area of convection
but has had a hard time sustaining a strong updraft. Expect this
trend to continue. A narrow axis of moisture and instability was
present ahead of the line but was pinched off somewhat. With all
this said, there certainly remains a good chance of severe storms
overnight with some weakening as the activity moves eastward. the
tornado threat also exists due to hodograph curvature and the
wind strength. A watch will remain in place through 1 am for much
of the western two thirds of the area.

75

Previous short-term discussion:
/Updated at 0153 PM CDT Wed Mar 30 2022/

Today through Tonight.

A progressive line of thunderstorms has begun to take shape gaining
intensity over Louisiana and quickly moving east at 45 to 50 mph.
There will be several more hours before these storms begin to
threaten our western counties, but non-thunderstorm gradient winds
have already been increasing throughout the morning with gusts of 40-
45 mph measured at observation sites across Central Mississippi. A
low-level jet of 50 kts was measured on the 12Z BMX RAOB this
morning. Although slightly lower 850mb winds were measured on the
18Z BMX RAOB, we will see these low-level winds begin increasing
again as the shortwave moves east. It still appears that boundary
layer mixing may bring some of these higher winds to the surface
as we continue through the afternoon with gusts of 40 to 50 mph
possible. The Wind Advisory will remain in effect for the entire
area through tonight. Stronger portions of the low-level jet will
pass across our northwest counties where some locally higher
gusts above 50 mph may occur. The High Wind Warning will continue
for those areas through the evening. These windy conditions will
be capable of causing sporadic tree fall and power outages across
any portions of the area, but increasingly probable in higher
elevation areas as well as areas within the High Wind Warning.

The warm sector is slowly establishing, but our dewpoints still have
some work to do. Low 60s are present across southwest Central AL
with a gradient to upper 40s in the northeast while dewpoints have
risen into the mid 60s in western Mississippi ahead of the line.
Dewpoints should continue to slowly rise as strong, moist southerly
flow provides a narrow corridor of 500-1000 J/kg MLCAPE ahead of the
line. Although instability is expected to remain marginal, when
combined with abundant wind energy characterized by a ~70kt LLJ and
60-70kts of progged eff. shear, it still appears likely that a
significant primary threat of strong and damaging straight line
winds will accompany the QLCS as it enters west Alabama late this
afternoon/early evening. Winds will be especially maximized near
line-embedded bowing segments where convective gusts up to 80 mph
may occur. Additionally, large curved hodographs reflect eff. SRH of
400-450 m2/s2 which will surely lead to areas of rotation within
the line. Given the limited range of instability, the ability for
an updraft to sustain itself amongst such overpowering wind shear
is still in question, but certainly appears that enough support
will be in place for a risk of line embedded tornadoes. Storms
will reach the MS/AL stateline as early as 5-6 PM then continue to
quickly move east thereafter. The quick storm motions will limit
the flood threat, and latest QPF has trended downwards.
Nonetheless, accumulations of 1.5 to 2 inches will support an
isolated flooding threat given the high water table caused by
recent heavier rain events. As the line moves east this evening,
instability will wane which should help to temper the intensity of
storms, but some risk of damaging winds will continue for the
eastern portions of Central AL until the line exits the area
around 6-7 AM tomorrow morning.

Thursday.

Following the frontal passage, PoPs drop sharply as CAA takes hold
and higher winds will subside. Expect temperatures to range from the
mid 60s northwest to upper 70s southeast with cloud cover decreasing
throughout the day. High pressure will begin building into the
ArkLaTex and this will set up another period of generally calm
conditions heading into the end of the week.

86

.LONG TERM...
/Updated at 0331 PM CDT Wed Mar 30 2022/

For the extended forecast, models have trended drier over the
weekend and removed rain chances for most of the area. Next chance
of thunderstorms arrives in the Monday-Tuesday time frame.
Adjusted rain chances based on timing in recent model solutions,
but too early for details on severe potential.

14

Previous long-term discussion:
/Updated at 0349 AM CDT Wed Mar 30 2022/

Friday through Tuesday

Look for zonal flow to return on Friday on the backside of the
stalled front to our south. A shortwave will slide north of the
area by Saturday morning. Models are a little more in agreement
that there will be enough moisture for a least a few showers
areawide through Saturday morning, then clearing to the east. The
one difference from yesterday is the models are also focusing on
the southern edge, where moisture may rise from along the frontal
zone. Either way the bulk of the rain will stay south. A return to
dry air again on Sunday with the next system working late Monday
and through Tuesday. Will need to keep an eye on this system as we
draw closer and showers and storms will be likely and rainfall
totals could be quite high.

&&

.AVIATION...
00Z TAF Discussion.

The forecast trend remain good. Windy conditions will exist
through at least 06z north and 09z south. Some of the gusts may
reach 50kts out of the south. These winds will be ahead of any
convection. The convective line then moves in with a 2-3 hour
window of possible severe thunderstorms. Have this activity moving
into TCL around 02-03z, and progressing eastward to the remaining
terminals through 08-09z. Winds may increase with the line,
visibility and ceilings may also be impacted in the heaviest
activity. Behind the line, showers last a few more hours with
ceilings dropping to MVFR. Will monitor for possible inclusion of
brief IFR. Winds also decrease behind the line and shift to the
west. By 16-18z, ceilings should become VFR with winds out of the
west around 10kts.

75

&&

.FIRE WEATHER...

A line of strong to severe storms moves across Central Alabama
tonight, bringing widespread rainfall and strong winds to the
area. Rain will be exiting the area tomorrow morning. Ceilings
below 2kft will be possible across portions of the area Thursday
morning. 20ft winds will become westerly Thursday, at 8-12 mph
through the day. 20ft winds become northwesterly by Friday, with
speeds decreasing to 5-8mph. Minimum RH values will be in the
38-45 percent range Thursday, and 28-38 percent range on Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     55  70  40  66  38 / 100  10   0   0   0
Anniston    58  72  43  67  41 / 100  10   0   0   0
Birmingham  57  69  43  67  44 / 100  10   0   0   0
Tuscaloosa  55  69  43  69  44 / 100   0   0   0   0
Calera      59  71  45  69  45 / 100  10   0   0   0
Auburn      62  75  48  70  46 /  90  40   0   0   0
Montgomery  62  75  47  73  45 / 100  10   0   0   0
Troy        63  78  49  73  47 / 100  30   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Wind Advisory until 1 AM CDT Thursday for the following
counties: Autauga...Bibb...Blount...Chilton...Dallas...Hale...
Jefferson...Lowndes...Marengo...Perry...Shelby...St. Clair...
Tuscaloosa...Walker.

Wind Advisory until 4 AM CDT Thursday for the following
counties: Barbour...Bullock...Calhoun...Chambers...Cherokee...
Clay...Cleburne...Coosa...Elmore...Etowah...Lee...Macon...
Montgomery...Pike...Randolph...Russell...Talladega...Tallapoosa.

High Wind Warning until 10 PM CDT this evening for the following
counties: Fayette...Greene...Lamar...Marion...Pickens...Sumter...
Winston.

&&
Hazardous weather outlook, Mar 30, 4:11 AM CDT, 16 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
411 AM CDT Wed Mar 30 2022

ALZ011>015-017>050-311215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
411 AM CDT Wed Mar 30 2022

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Strong to severe thunderstorms are likely late this afternoon and
overnight across all of Central Alabama. Primary threats include
damaging wind gusts of 60 to 80 mph, tornadoes, and hail up to
quarter size.

Non thunderstorm wind gusts of 40 to 50 mph are possible through
tonight across all of Central Alabama. Locally higher gusts are also
possible. Wind gusts could lead to fallen trees or tree limbs
resulting in property damage or power outages.

Locally heavy rainfall will also be possible this evening and
overnight which could lead to flash flooding in low lying or poor
drainage areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will be needed
this afternoon through tonight.

In the hours before

Local storm report, Mar 30, 7:56 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
756 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     NON-TSTM WND DMG VERNON                  33.76N 88.11W
03/30/2022                   LAMAR              AL   EMERGENCY MNGR

            SCATTERED TREES DOWN IN THE COUNTY FROM
            GRADIENT WINDS.

&&

GMS
Local storm report, Mar 30, 8:01 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
801 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     NON-TSTM WND DMG PELL CITY               33.59N 86.28W
03/30/2022                   ST. CLAIR          AL   EMERGENCY MNGR

            TREE AND POWERLINE DOWN REPORTS IN VARIOUS
            PARTS OF THE COUNTY.

&&

GMS
Local storm report, Mar 30, 8:03 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
803 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     NON-TSTM WND DMG BIRMINGHAM INTERNATIONA 33.56N 86.76W
03/30/2022                   JEFFERSON          AL   ASOS

            58 MPH NON-THUNDERSTORM/GRADIENT WIND
            MEASURED AT THE BIRMINGHAM AIRPORT.

&&

GMS
Local storm report, Mar 30, 8:06 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
806 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     NON-TSTM WND GST BIRMINGHAM INTERNATIONA 33.56N 86.76W
03/30/2022  M58 MPH          JEFFERSON          AL   ASOS

            CORRECTS PREVIOUS REPORT FROM BIRMINGHAM
            INTERNATIONAL AIRPORT FOR REPORT TYPE. 58
            MPH NON-THUNDERSTORM/GRADIENT WIND GUST
            MEASURED AT THE BIRMINGHAM AIRPORT.

&&

GMS
Local storm report, Mar 30, 8:20 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
820 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     NON-TSTM WND DMG 2 ENE ALABAMA STATE CAP 32.38N 86.27W
03/30/2022                   MONTGOMERY         AL   EMERGENCY MNGR

            MONTGOMERY CITY AND COUNTY STARTING TO GET
            CALLS FOR TREES DOWN DUE TO GRADIENT WINDS.

&&

GMS
Local storm report, Mar 30, 8:30 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
830 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     NON-TSTM WND DMG 1 W GADSDEN             34.01N 86.02W
03/30/2022                   ETOWAH             AL   EMERGENCY MNGR

            TREES DOWN COUNTYWIDE DUE TO GRADIENT WINDS.

&&

GMS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:18 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion72 min
Mar 30, 8:00 PM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter75 min
Mar 30, 8:13 PM CDTTornado WarningBMXPickens47 min
Mar 30, 8:17 PM CDTTornado WarningBMXGreene, Pickens, Sumter43 min
Mar 30, 8:27 PM CDTTornado WarningBMXSumter48 min
Mar 30, 9:01 PM CDTSevere Thunderstorm WarningBMXFayette, Tuscaloosa59 min
Mar 30, 9:09 PM CDTTornado WarningBMXGreene36 min
Mar 30, 9:32 PM CDTTornado WarningBMXPerry32 min
Mar 30, 9:34 PM CDTTornado WarningBMXMarengo56 min
Mar 30, 9:38 PM CDTTornado WarningBMXFayette, Walker11 min
Mar 30, 9:46 PM CDTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Tuscaloosa59 min
Mar 30, 9:51 PM CDTTornado WarningBMXBibb, Tuscaloosa25 min
Mar 30, 9:53 PM CDTTornado Warning Tornado observedBMXBibb, Chilton34 min
Mar 30, 10:01 PM CDTTornado WarningBMXTuscaloosa23 min
Mar 30, 10:15 PM CDTTornado WarningBMXPerry45 min
Mar 30, 10:22 PM CDTTornado Warning Tornado observedBMXShelby23 min
Mar 30, 10:40 PM CDTTornado WarningBMXDallas21 min
Mar 30, 11:16 PM CDTTornado WarningBMXDallas, Lowndes59 min
Mar 30, 11:39 PM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Shelby48 min
Mar 30, 11:42 PM CDTAreal Flood AdvisoryBMXJefferson3 hr
Mar 31, 12:01 AM CDTTornado WarningBMXShelby29 min
Mar 31, 12:16 AM CDTTornado WarningBMXAutauga, Elmore, Lowndes, Montgomery44 min
Mar 31, 12:23 AM CDTAreal Flood AdvisoryBMXShelby3 hr
Mar 31, 12:25 AM CDTAreal Flood AdvisoryBMXBlount, Etowah, Jefferson, St. Clair3 hr
Mar 31, 12:34 AM CDTSevere Thunderstorm WarningBMXSt. Clair26 min
Mar 31, 12:53 AM CDTSpecial Weather StatementBMXEtowah37 min
Mar 31, 2:22 AM CDTSpecial Weather StatementBMXCleburne23 min
Mar 31, 3:07 AM CDTSpecial Weather StatementBMXLee38 min

Nearby

Tornado Warnings in Alabama, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.